| Model Number |
VNMC3737C90TU |
| Medical Device Problem Codes |
Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
| Health Effect - Clinical Code |
Death (1802)
| Date of Event |
08/26/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant navion stent graft was attempted to be implanted in a patient for the endovascular treatment of a 300 mm thoracic aortic dissection.It was reported that during the index procedure, the physician attempted to use the device off -label in order to achieve the thoracic endovascular aortic repair in the patient's zone 0.It was reported that the physician successfully unpacked part of the stent graft to burn a hole to allow perfusion to the innominate and left common carotid.It was reported that due to patient's anatomy, difficulty to track the device to zone 0 was encountered.Once the device was in the intended position, difficulty sitting the device in the right alignment was encountered.The physician then put stent graft into sheath to adjust but was unable to track down to the intended position.It was stated that an attempt to implant 2 non-medtronic stent grafts were also performed, with no success.A medtronic stent graft was then implanted to fix the non-medtronic stent graft distally.As per the physician, cause of the event was patient's anatomy.It was stated that the patient had a narrow aortic arch.It was reported that the patient passes away on the table.The cause of death was reported to be due to dissected septum between true and false lumen which created cardiac tamponade.No additional clinical sequalae were provided.Patient expired.
Additional Manufacturer Narrative
Correction: correct pma# is p100040 not p100021 as previously reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Device code corrected medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received: it was reported, that the dissected septum.Resulted more than likely, due to when the non mdt stent was attempted to be implanted.It was also noted, that no bail out techniques used to deploy the first navion device vnmc3737c90tu ( (b)(4)), that was back table burned.It simply did not make the last turn, due to patient anatomy.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr, parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
It was reported that during the index procedure, "the physician proceeded with pushing a 36 x 36 x 10 medtronic graft.Through the sheath, the medtronic graft had a hard time to pass the indentation at the dacron graft.Multiple attempts were made to be able to advance a medtronic tevar, but the physician was unable to cross the area of the anastomosis.At this point, a different graft with different flexibility was attempted to be used (non-medtronic 36 x 36 graft) which had maldeployment at midportion of the graft departure, and for that reason, the deployment into the arch was aborted and instead the graft was deployed in the mid thoracic aorta.It was further reported , as per physician, that the cause of the event was that the stent 'buckled" during deployment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.